MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/100MM; INSTR, SURGICAL, ORTHOPEDIC, AC- POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM DRILL BIT/QC/100MM; INSTR, SURGICAL, ORTHOPEDIC, AC- POWERED MOTOR/ACCESS & ATTACH
Model Number 310.19
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procodes: gff, gfa, hsz.A product investigation was completed: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an orthopedic procedure, the drill bit was broken and unable to be retrieved.Fragments were generated and left inside the patient and no medical intervention was made.Procedure was successfully completed without surgical delay.Patient status was unknown.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during an orthopedic procedure, the drill bit was broken and unable to be retrieved.Fragments were generated and left inside the patient and no medical intervention was made.No plans to remove the fragments.Procedure was successfully completed without surgical delay.Patient was fine and doing well.

Brand Name
2.0MM DRILL BIT/QC/100MM
Common Device Name
INSTR, SURGICAL, ORTHOPEDIC, AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8937193
Report Number2939274-2019-60132
Device Sequence Number525840
Product Code HWE
UDI-Device Identifier10886982186102
UDI-Public(01)10886982186102
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.19
Device Catalogue Number310.19
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;